Thrombocytopenia associated with galsulfase treatment


Dogan M. , CESUR Y., Peker E. , Öner A. F. , DOGAN S. Z.

HUMAN & EXPERIMENTAL TOXICOLOGY, cilt.30, ss.768-771, 2011 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 30 Konu: 7
  • Basım Tarihi: 2011
  • Doi Numarası: 10.1177/0960327110379023
  • Dergi Adı: HUMAN & EXPERIMENTAL TOXICOLOGY
  • Sayfa Sayıları: ss.768-771

Özet

Mucopolysaccharidosis type VI (MPS VI), or Maroteaux-Lamy syndrome, is a lysosomal storage disorder that results from a deficiency of the enzyme N-acetylgalactosamine-4-sulfatase or arylsulfatase B (ASB). It is a relatively rare disorder, with an estimated incidence of 1 in 248,000 to 1 in 300,000. The diagnosis is made on the basis of findings of elevated urine glycosaminoglycans and a deficiency of ASB activity in leukocytes or cultured fibroblasts. In treatment of MPS VI, enzyme replacement therapy (galsulfase; human recombinant ASB enzyme) became available. Infusions of galsulfase were generally well tolerated. But in some patients, infusion-associated reactions including rash, urticaria, headache, hypotension, nausea, and vomiting were documented and were managed successfully by interrupting or slowing the rate of infusion and/or by the administration of antihistamines, antipyretics, corticosteroids, or oxygen. Here, we report a case with MPS VI who developed thrombocytopenia after third dose of therapy. To the best of our knowledge, this is the first report about thrombocytopenia associated with galsulfase therapy in the literature. Additionally, with this report, we want to share our approach for this case.